Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 186, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Nov 15, 2009, 2:47 PM CST for Camden County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 15, 2009, 2:47 PM CST (20:47 UTC)
- Expired
- Nov 15, 2009, 9:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Camden County, MO
The radar
The Springfield radar (KSGF), 111 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 60 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 152047
FFWSGF
MOC029-160300-
/O.NEW.KSGF.FF.W.0186.091115T2047Z-091116T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
247 PM CST SUN NOV 15 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CAMDEN COUNTY IN CENTRAL MISSOURI...
* UNTIL 900 PM CST.
* AT 242 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE
WARNED AREA. SEVERAL LOW WATER CROSSING ACROSS THE COUNTY ARE
FLOODED AND IMPASSABLE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE H...3 MILES NORTHWEST OF STOUTLAND...
RAINY CREEK 2 MILES NORTH OF CLIMAX SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3825 9302 3818 9301 3823 9296 3823 9293
3820 9296 3819 9277 3822 9274 3821 9265
3806 9257 3802 9249 3802 9240 3786 9241
3780 9255 3789 9263 3790 9307 3818 9306
3827 9308
$$
HATCH2 follow-up statements
000
WGUS73 KSGF 160022
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
622 PM CST SUN NOV 15 2009
MOC029-160300-
/O.CON.KSGF.FF.W.0186.000000T0000Z-091116T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMDEN MO-
622 PM CST SUN NOV 15 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CST FOR
CAMDEN COUNTY...
AT 619 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT ONE TO THREE INCHES OF RAINFALL WITH LOCALLY HEAVIER AMOUNTS
HAD FALLEN ACROSS THE WARNED AREA THROUGH 6 PM THIS EVENING. THE
HEAVY RAINFALL THAT OCCURRED OVER THE AREA THIS AFTERNOON HAS MOVED
OFF TO THE NORTHEAST...HOWEVER ADDITIONAL LIGHT TO MODERATE RAINFALL
WILL CONTINUE TO BE POSSIBLE ACROSS THE WARNED AREA THROUGH THE
EVENING HOURS. ADDITIONAL RAINFALL AMOUNTS SHOULD GENERAL REMAIN
BELOW A QUARTER OF AN INCH THROUGH 9 PM THIS EVENING.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE H...3 MILES NORTHWEST OF STOUTLAND...
RAINY CREEK 2 MILES NORTH OF CLIMAX SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3825 9302 3818 9301 3823 9296 3823 9293
3820 9296 3819 9277 3822 9274 3821 9265
3806 9257 3802 9249 3802 9240 3786 9241
3780 9255 3789 9263 3790 9307 3818 9306
3827 9308
$$
WISE000
WGUS73 KSGF 160256
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
856 PM CST SUN NOV 15 2009
MOC029-160306-
/O.EXP.KSGF.FF.W.0186.000000T0000Z-091116T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMDEN MO-
856 PM CST SUN NOV 15 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 PM CST FOR CAMDEN
COUNTY...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...HOWEVER
RESIDUAL FLOODING OF LOW WATER CROSSINGS AND LOW LYING AREAS WILL
LIKELY CONTINUE THROUGH THE OVERNIGHT HOURS. THEREFORE A FLOOD
WARNING HAS BEEN ISSUED UNTIL 9 AM MONDAY MORNING FOR THE WARNED
AREA...WHICH REPLACES THIS FLASH FLOOD WARNING. IF FLOODING HAS BEEN
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3825 9302 3818 9301 3823 9296 3823 9293
3820 9296 3819 9277 3822 9274 3821 9265
3806 9257 3802 9249 3802 9240 3786 9241
3780 9255 3789 9263 3790 9307 3818 9306
3827 9308
$$
WISEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Nov 15, 12:26 PM CST, 2 hours 21 minutes earlier.
Area forecast discussion, Nov 15, 12:26 PM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1226 PM CST SUN NOV 15 2009 ...UPDATE TO AVIATION... .DISCUSSION... EXTENDED FORECAST THURSDAY THROUGH NEXT SUNDAY...ACTUALLY HAVE DECENT AGREEMENT WITH THE GFS AND ECMWF THROUGH THIS PERIOD (JUST SOME TIMING ISSUES). THE UPPER LEVEL LOW NOW MOVING INTO THE FORECAST AREA WILL FINALLY LIFT NORTH...MOVING THROUGH THE WESTERN GREAT LAKES THU. PATTERN TRANSITIONS TO A MORE ZONAL FLOW DURING THIS TIME. ONE FAIRLY WEAK SHORTWAVE IS EXPECT TO MOVE THROUGH THE AREA LATE THU/FRI WITH ONLY A WEAK SFC TROUGH/SFC LOW DEPICTED. COULD SEE SOME VERY LIGHT PRECIP WITH THIS...BUT A MUCH STRONGER SHORTWAVE IS EXPECTED TO MOVE INTO OR THROUGH THE PLAINS BY SAT AND SUN WITH A MORE SIGNIFICANT FROPA. HAVE CHANCES FOR PRECIP/TSTMS DURING THIS TIME. DSA && .AVIATION... FOR THE 18Z TAFS...STORM SYSTEM NOW BECOMING FIRMLY ENTRENCHED ACROSS THE OZARKS REGION WITH MVFR AND IFR CONDITIONS TO PREVAIL THROUGH THE FORECAST PERIOD. EXPECT VISIBILITIES AND CEILINGS TO FALL TO IFR LEVELS THIS AFTERNOON AS THE SYSTEM SLOWLY SHIFTS EAST. SOME EMBEDDED CONVECTIVE ELEMENTS WILL ALSO BE POSSIBLE WITH THE HEAVIEST RAIN BANDS THOUGH EXPECT THUNDERSTORMS TO BE ISOLATED IN NATURE. HATCH && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Nov 15, 12:45 PM CST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1245 PM CST SUN NOV 15 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161845- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1245 PM CST SUN NOV 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. AREAS OF HEAVY RAIN ALONG WITH THE POTENTIAL OF LOCALIZED FLOODING WILL BE POSSIBLE THROUGH MONDAY. SOME ISOLATED THUNDERSTORMS WILL ALSO OCCUR BUT SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAVIER RAINFALL IS EXPECTED TO TAPER OFF BY MIDDAY MONDAY. HOWEVER..SOME RESIDUAL FLOODING IS EXPECTED TO CONTINUE INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Local storm report, Nov 15, 1:12 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
112 PM CST SUN NOV 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HEAVY RAIN WACO 37.25N 94.60W
11/15/2009 E1.75 INCH JASPER MO CO-OP OBSERVER
COOPERATIVE WEATHER OBSERVER NOTED SEVERAL LOCAL COUNTY
ROADS IN THE WACO AND ASBURY AREA HAD 3-4 INCHES OF WATER
FLOWING OVER THEM BUT WERE STILL PASSABLE.
&&
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 10:06 AM CST | Flash Flood Warning | SGF | Morgan | 6 hr |
| Nov 15, 11:52 AM CST | Flash Flood Warning | SGF | Miller | 4 hr |
| Nov 15, 12:46 PM CST | Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 25 more | 18 hr |
| Nov 15, 12:47 PM CST | Flash Flood Warning | SGF | Benton | 3 hr |
| Nov 15, 1:02 PM CST | Flash Flood Warning | SGF | Barton, Cedar, Jasper, St. Clair, Vernon | 3 hr |
| Nov 15, 3:32 PM CST | Flash Flood Warning | SGF | Dallas | 5 hr |
| Nov 15, 3:45 PM CST | Areal Flood Warning | SGF | Barton, Benton, Cedar, Jasper, Miller, Morgan and 2 more | 6 hr |
| Nov 15, 5:38 PM CST | River Flood Warning | SGF | Cedar | 18 hr |
Nearby
Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.